Montana, 2007High Wind in Montana, March 21 to 22, 2007
March 21 to 22, 2007 · NWS TFX · 2 events in 2 counties and zones
Deep low surface pressure moving across southern Canada produced high winds along the Northern Rocky Mountain Front.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep low surface pressure moving across southern Canada produced high winds along the Northern Rocky Mountain Front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Mar 21, 7:46 PM MST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 21, 7:46 PM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
846 PM MDT WED MAR 21 2007
.UPDATE...
TONIGHT...UPDATE TO ZONES NOT PLANNED...AN UPPER LEVEL LOW PRESSURE
TROF CONTINUES TO MOVE TO THE EAST WHILE WEAK HIGH PRESSURE BUILDS
OVER THE ZONES. COOLING UNDERNEATH FAIRLY CLEAR SKIES AND A DRY
AIRMASS WILL BE MODERATED BY BREEZY CONDITIONS WHICH WILL CONTINUE
THROUGH THE NIGHT. CURRENT FORECAST LOOKS GOOD. ZELZER
&&
.PREV DISCUSSION... (ISSUED 538 PM MDT WED MAR 21 2007)
DISCUSSION...
TONIGHT THROUGH FRIDAY...UPPER TROF HAS PUSHED EAST OF THE COUNTY
WARNING AREA LEAVING BEHIND A GENERALLY DRY AND COOLER AIRMASS. A
LEE SIDE SURFACE TROF DEVELOPS AGAIN TONIGHT AND WILL PROVIDE
BREEZY CONDITIONS. THE STRONGEST WIND GUSTS WILL BE ALONG THE
NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS WHERE THE
GRADIENT WILL BE THE TIGHTEST. AT THIS POINT IN TIME...IT APPEARS
WIND SPEEDS SHOULD REMAIN BELOW WARNING CRITERIA AND NO HIGHLIGHTS
WILL BE NECESSARY. NORTHWEST FLOW ALOFT THURSDAY WILL BRING SOME
PRECIPITATION TO THE WESTERN AND SOUTHWEST MOUNTAINS. A WEAK
DISTURBANCE IN THE FLOW ALOFT THURSDAY NIGHT WILL SPREAD A SLIGHT
CHANCE OF SHOWERS ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE
COUNTY WARNING AREA. WEAK RIDGING ON FRIDAY WILL ALLOW DRY
CONDITIONS TO RETURN. TEMPERATURES WILL CONTINUE ABOVE SEASONAL
AVERAGES. EMANUEL
FRIDAY NIGHT THROUGH WEDNESDAY...MODELS ARE COMING INTO BETTER
AGREEMENT FOR THIS WEEKEND THROUGH EARLY NEXT WEEK...FEATURING MILD
WESTERLY FLOW AT THE START OF THE PERIOD WITH A BROAD UPPER LEVEL
TROUGH COMING ONSHORE SUNDAY INTO MONDAY. MODELS ARE ESPECIALLY
COMING INTO BETTER AGREEMENT AT THE LARGE SCALE...DEPICTING A
SIGNIFICANT SPRINGLIKE STORM SYSTEM TO IMPACT THE WESTERN U.S. EARLY
NEXT WEEK. DRY AND WARM BUT WINDY CONDITIONS ARE EXPECTED SATURDAY
UNDER WEST TO SW FLOW ALOFT. A PACIFIC COLD FRONT MOVES ACROSS THE
AREA SUNDAY FOR SLIGHTLY COOLER...BUT STILL ABOVE AVERAGE
TEMPERATURES AND A CHANCE OF PRECIPITATION MAINLY ALONG THE
CONTINENTAL DIVIDE AND OVER SW MT. MODELS ARE BEGINNING TO CONVERGE
ON A SOLUTION FEATURING A DEEP PACIFIC TROUGH MOVING ACROSS THE
INTERMOUNTAIN WEST MONDAY NIGHT THROUGH WEDNESDAY. HOWEVER MAJOR
DIFFERENCES CONTINUE WITH REGARD TO THE TIMING STRENGTH AND TRACK OF
THE SYSTEM AS IT APPROACHES THE REGION. HAVE INCREASED POPS SOME BUT
NO HIGHER THAN CHANCE TO ACCOUNT FOR THIS. REGARDLESS OF MODEL
SOLUTION IT APPEARS NEXT WEEK WILL BE COOLER THAN RECENTLY WITH MUCH
MORE ACTIVE WEATHER IN STORE FOR THE REGION. HOENISCH
AVIATION...
UPDATED 2338Z.
HIGH PRESSURE WILL AFFECT REGIONAL ROUTES AND TERMINALS DURING THE
NEXT 24 HOURS. DRY WESTERLY FLOW ALOFT AND AT THE MID LEVELS WILL
CONTRIBUTE TO PREVAILING VFR CONDITIONS THROUGHOUT THE REGION. CLOUD
COVER WILL BE ON THE INCREASE THRU 06Z...HOWEVER CEILINGS WILL BE
12KFT OR GREATER THRU TOMORROW. SURFACE WIND GUSTS OF UP TO 35KT
FROM THE SOUTHWEST ARE EXPECTED ACROSS THE NORTH CENTRAL PLAINS OF
MONTANA THRU 06Z...PARTICULARLY NEAR KCTB...DECREASING TO 25KT OR
LESS THRU 15Z. ZUMPFE
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 27 57 35 60 / 0 0 20 0
CTB 25 52 32 56 / 0 0 10 0
HLN 28 56 33 61 / 0 10 20 10
BZN 24 56 31 58 / 0 0 20 10
WEY 21 44 23 48 / 0 10 30 30
DLN 26 55 33 59 / 0 10 20 10
HVR 28 58 31 61 / 0 0 10 0
LWT 28 55 32 60 / 0 0 10 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 21, 4:00 AM MST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 AM MDT WED MAR 21 2007
MTZ008>015-044>055-221100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
500 AM MDT WED MAR 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, North Rocky Mountain Front
- When
- March 21, 10:00 PM MST to March 22, 2:00 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
A gust to 65 mph was reported at the Two Medicine DOT site.
High Wind, Eastern Glacier
- When
- March 21, 11:00 PM MST to March 22, 2:09 AM MST
- Where
- Eastern Glacier forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- Official NWS Observations
Sustained winds of 41 mph were reported at the Cut Bank ASOS site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Iowa, March 21 to 22, 2007$332,000 · EF0 · 20 events
- Hail in Iowa, March 21, 2007$100,000 · 1.75 in hail · 16 events
- Flash Flood and Flooding in Illinois, March 21 to 22, 2007$50,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Nebraska, March 21, 2007$5,000 · 3 in hail · 30 events
- Hail in Wisconsin, March 21, 20071 in hail · 27 events
- Hail in Washington, March 21, 20073 injured · 0.25 in hail · 1 event
- Hail in Minnesota, March 21, 20071.25 in hail · 6 events
- Hail in Iowa, March 21, 20071 in hail · 6 events
- Hail and Damaging Wind in Missouri, March 21 to 22, 2007$3,000 · 2 in hail · 6 events
- Hail in Wisconsin, March 21, 20071 in hail · 4 events
- Flooding in Indiana, March 21 to 25, 20073 events
- Hail in Texas, March 21, 20071.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15442, 15443.